Oklahoma, 2021

Damaging Wind in Oklahoma, July 27, 2021

July 27, 2021 · NWS TSA · 1 event in 1 county or zone

An isolated thunderstorm produced damaging wind gusts in McIntosh County during the early morning hours of the 27th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

An isolated thunderstorm produced damaging wind gusts in McIntosh County during the early morning hours of the 27th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jul 26, 11:04 PM CST, 3 hours 35 minutes earlier.

Area forecast discussion, Jul 26, 11:04 PM CST, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1204 AM CDT Tue Jul 27 2021

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions will largely prevail through the period. Brief
patchy morning fog is possible, otherwise another day of isolated
to scattered afternoon storms with higher chances favored along
and south of Interstate 40.

&&

.PREV DISCUSSION... /Issued 901 PM CDT Mon Jul 26 2021/

..UPDATE...

DISCUSSION...
Thunderstorms have mostly dissipated this evening, with just a few
isolated showers and storms remaining across parts of northeastern
Oklahoma. An isolated storm or two will remain possible into the
night, but coverage is expected to be very minimal. For the update
tonight, lowered min temps a bit in rain cooled areas, but
otherwise the forecast looks on track.

Bowlan

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   77  97  76  99 /   0   0   0   0
FSM   76  98  76  99 /   0   0   0   0
MLC   74  96  74  98 /   0  10   0   0
BVO   74  95  74  97 /   0   0   0   0
FYV   70  95  71  96 /   0   0   0   0
BYV   72  96  72  97 /   0   0   0   0
MKO   75  95  74  96 /   0   0   0   0
MIO   74  95  74  95 /   0   0   0   0
F10   74  96  74  97 /   0   0   0   0
HHW   75  94  76  96 /  10  10   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from noon today to 8 PM CDT this evening for
     OKZ049-053>076.

AR...Heat Advisory from noon today to 8 PM CDT this evening for
     ARZ019-020-029.

&&

AVIATION.....07
Hazardous weather outlook, Jul 26, 8:07 PM CST, 6 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
907 PM CDT Mon Jul 26 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
907 PM CDT Mon Jul 26 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
    AREA...Eastern Oklahoma and West Central Arkansas.
    ONSET...Ongoing.

DISCUSSION...
Isolated showers and thunderstorms continue across mainly
northeast Oklahoma this evening. Very isolated showers and storms
will remain possible through the night across the area. Severe
weather is not expected with any activity that does develop.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY THROUGH SATURDAY...Dangerous Heat Potential.
SUNDAY...Thunderstorm Potential...Dangerous Heat Potential.

EXTENDED DISCUSSION...
An extended period of hot and humid conditions will continue
this week into next weekend. Temperatures for mid to late
week will likely reach the upper 90s to just above 100 degrees.
Dangerous heat index values will continue each afternoon and
additional heat advisories will likely be needed. Isolated
thunderstorms are expected Tuesday otherwise dry weather is
forecast for most locations into the weekend.

weather.gov/tulsa contains additional information.

The radar

The Tulsa radar (KINX), 97 km away, was scanning. The volume nearest the first event began at 08:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McIntosh

When
July 27, 2:39 AM CST to 2:45 AM CST
Where
McIntosh County, 2.1 mi W of Eufaula Muni Arpt
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
35.303, -95.657

The Oklahoma Mesonet station near Eufaula measured thunderstorm wind gusts up to 64 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2021Every state in 2021This day in weather historyWarnings in Oklahoma, July 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 969609.